"A class of medications long used to curb HIV infection shows promise as a therapy for age-related macular degeneration (AMD), suggest findings from an NIH-funded study. These mainstay HIV drugs, called nucleoside reverse transcriptase inhibitors "...
Adverse reactions have occurred with steroid/anti-infective combination drugs which can be attributed to the steroid component, the anti-infective component, or the combination. Exact incidence figures are not available since no denominator of treated patients is available.
Reactions occurring most often from the presence of the anti-infective ingredient are allergic sensitizations. The reactions due to the steroid component in decreasing order of frequency are: elevation of intraocular pressure (IOP) with possible development of glaucoma, and infrequent optic nerve damage; posterior subcapsular cataract formation; and delayed wound healing.
Burning, stinging and other symptoms of irritation have been reported with PRED-G (gentamicin and prednisolone acetate) ®. Superficial punctate keratitis has been reported occasionally with onset occurring typically after several days of use.
Secondary Infection: The development of secondary ocular infection has occurred after use of combinations containing steroids and antimicrobials. Fungal and viral infections of the cornea are particularly prone to develop coincidentally with long-term applications of steroid. The possibility of fungal invasion should be considered in any persistent corneal ulceration where steroid treatment has been used. (See WARNINGS)
Secondary bacterial ocular infection following suppression of host responses also occurs.
Read the Pred-G (gentamicin and prednisolone acetate) Side Effects Center for a complete guide to possible side effects
Additional Pred-G Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Get breaking medical news.